• question-icon

    Is blood sugar level of 210 a cause for concern?

default
Posted on Sat, 28 May 2016 in Medicines and Side Effects
Question: WHAT SHOULD I DO IF MY BLOOD SUGAR IS 210 ? thank you
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
may need medication adjustment, additional med and change in diet

Detailed Answer:
Hi, thanks for using healthcare magic

As a diabetic the premeals and fasting are suppose to be between 70 to 130.

Your 2 hour post meals are suppose to be less than 180.

Your bed time readings should be between 90 to 150.

Though 210 is above all of these goals, it is not at a level that would be considered immediately dangerous to you.

It does indicate that your control needs to be tightened but not as an emergency.

If your metformin is not at the maximum dose, it can be increased. The maximum metformin is 3g a day total.
If you are using less than this then your doctor and yourself can increase the dose if this can be tolerated (some persons have GI upset).

If you cannot tolerate an increase then medication can be added to your current dose.

In addition to medication, you would need to look at diet and activity. In terms of diet, it is carbs that raise the blood sugar mainly so if you can reduce your use, your blood sugar should respond.
This would be rice, pasta, bread, biscuits, carbonated drinks, some juices.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Metformin

doctor1 MD

hello I would like to know is it ok to take bioten and metformin together? I do hav pcos is that going to cause problems or contradict each other,...

doctor1 MD

I have been through chemo the last year. Have finished 1 1/2 months ago. Doctors had taken me off all meds in the beginning. Reintroduced me to one...

doctor1 MD

I have been Armour Thyroid 3 grain for several years and recently (December) started taking metformin 500mg /extended release three times per day....

doctor1 MD

dear doctor,i m diagnosed with pcod along with hypothyroidism with high homocysteine level .For treating secondary infertility,i m taking oosure...

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not...

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.Mainly i want to know the health of the...

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Michelle Gibson James
  • Q - On insulin for diabetes. Missing periods. Pregnancy test negative. What...

  • Q - Having cramps and periods. Took advil. What should I do to get relief...

  • Q - I am 20 years old. Trying to increase height. Suggest some medicine

  • Q - Having sarcoidosis disease. What happens when they come into contact...

  • Q - After waking up there is a loud pop and the hearing improves. Looking...

  • Q - Put oxygen in nose during colonoscopy. Started sneezing and runny nose....

  • Q - Had intercourse. Getting burning sensation when urinating. What are the...

  • Q - what does Minor linear atelectasis and fibrosis posterobasal segment...

  • Q - Have blocked bile duct. Scan could not found gall bladder. What is the...

  • Q - Ultrasound showed benign cyst in kidney. Blood test showed low vitamin...

backtotop2